Ciprofloxacin and Tinnitus

Discussion in 'Support' started by Sean, Jul 7, 2015.

tinnitus forum
    1. Sean

      Sean Member

      Tinnitus Since:
      01-01-2011
      Has anyone taken Ciprofloxacin tablets after getting tinnitus? I was wondering if it had any effect on tinnitus.
       
    2. ruben ruiz

      ruben ruiz Member

      Location:
      Tucson, AZ
      Tinnitus Since:
      2012
      Cause of Tinnitus:
      I believe it was meds and stress
      Cipro altered my life...I believe it is very ototoxic.
       
    3. DebInAustralia

      DebInAustralia Member Benefactor Team Research

      Location:
      Geelong, Victoria
      Tinnitus Since:
      30/12/13
      I have tinnitus due to cipro.

      It deranges the gaba receptors
       
    4. Sean

      Sean Member

      Tinnitus Since:
      01-01-2011
      Mike long did you guys take it for ? It doesn't make sense one week can be that ototoxic.
       
    5. Sean

      Sean Member

      Tinnitus Since:
      01-01-2011
      I meant normally it required very heavy dose or for prolonged use for it to damage ear cells .
      Any experts here ?
       
    6. Telis

      Telis Member Hall of Fame

      Location:
      Calgary
      Tinnitus Since:
      11/2013
      So I take you don't buy these people experiences then? If you want expert advise, it's will be deemed safe. Ask your doctor, I'm sure he will tell you it's just fine.
       
    7. DebInAustralia

      DebInAustralia Member Benefactor Team Research

      Location:
      Geelong, Victoria
      Tinnitus Since:
      30/12/13
      It damages the gaba receptors!!!!

      Cipro is a fluoroquinolone...loaded with fluoride...which is a known neurotoxin
       
    8. DebInAustralia

      DebInAustralia Member Benefactor Team Research

      Location:
      Geelong, Victoria
      Tinnitus Since:
      30/12/13
      Btw...just visit any floxy group and there you will find many suffering with t from taking fluoroquinolones aka cipro.

      Ent told me cipro was safe. It is NOT.
       
    9. Sean

      Sean Member

      Tinnitus Since:
      01-01-2011
      Hi Debbie - thanks for replying .
      I have takes two doses ..I am traveling and have very very severe diarrhea ..it seems cipro is the only med they prescribe .
      It just sucks to worry about my T when I have severe diarrhea from past 4 days .
      Second drug of choice is metronidazole .i don't see that in ATA drugs as ototoxic
       
    10. Telis

      Telis Member Hall of Fame

      Location:
      Calgary
      Tinnitus Since:
      11/2013
      Why do you have to take this drug for diarrhea??? Will you die without it?

      Obviously your T is no big deal if you are willing to take a drug that can make you worse to save you a few days of the shits.
       
    11. Sean

      Sean Member

      Tinnitus Since:
      01-01-2011
      Hi
      hi Telis ,
      I also weighted out the option ..but Diarreha is really really bad .
      Doctor actually changed the meds to cefixime and metronidazole .
      It just sucks to worry about T when you have very severe Diarreha .
       
    12. Telis

      Telis Member Hall of Fame

      Location:
      Calgary
      Tinnitus Since:
      11/2013
      I would take a life time of shitting my pants to get rid of T :)
       
      • Agree Agree x 1
      • Funny Funny x 1
    13. Sean

      Sean Member

      Tinnitus Since:
      01-01-2011
      Lol T ..
       
    14. Sean

      Sean Member

      Tinnitus Since:
      01-01-2011
      Telis - I Remeber few months back you were really suffering ..do you feel little better now ?
       
    15. Xorthian
      Balanced

      Xorthian Member Benefactor

      Location:
      Poland
      Tinnitus Since:
      Initial 2012. Massive spike 4/2015
      Cause of Tinnitus:
      Noisey Lifestyle. Increase from infection.
      You took it in pills or ear drops?
       
    16. Sean

      Sean Member

      Tinnitus Since:
      01-01-2011
      Thank you for your advise . I only took two doses of 500 Mgs and j stoppes cipro .
      From what you have read ..can two doses causes Tinnitus ?
      I am taking cefiXime and metronidazole ..Diarreha was beyond any control and I had to take these stupid antibiotics .
      I have bit spike Today ...hopefully cipro didn't cause it .
       
    17. Sean

      Sean Member

      Tinnitus Since:
      01-01-2011
      Took two doses of cipro tabs and I stopped it .
       
    18. nike_madness
      Mellow

      nike_madness Member

      Location:
      TX
      Tinnitus Since:
      7-6-15
      Cause of Tinnitus:
      otosclerosis?
      I was on Cipro close to a month cos I had prostatitis, it was giving me hell by constant and constant urination, especially at night. Good thing is now I'm cured from that, but payed a price.. Now I have mild T, I immediately stopped the Cipro. I even saw my GP yesterday and he believes it could've been that, or my recent Benzo-withdrawal. He said get back on your meds (which I plan on doing, just waiting for the insurance to get me a new psychiatrist.) Ever since I stopped the Cipro, I've noticed the T fade away a bit. I see him back in a week and he's gonna refer me to an ENT.
       
    19. another sean
      Studious

      another sean Member Benefactor

      Location:
      Los Angeles
      Tinnitus Since:
      2015
      Cause of Tinnitus:
      Long duration of low audio
      Can Fluoride, like mouthwash with fluoride, have a negative effect on Tinnitus?
       
    20. DebInAustralia

      DebInAustralia Member Benefactor Team Research

      Location:
      Geelong, Victoria
      Tinnitus Since:
      30/12/13
      I refuse to use anything w fluoride because it is a neurotoxin.
       
    21. Dmitriy84

      Dmitriy84 Member

      Location:
      Krakow, Poland
      Tinnitus Since:
      08/2015
      Cause of Tinnitus:
      Probably stress and anxiety or Cipro
      I believe I could have gotten my T from 4 pills of Cipro 2.5 months ago...
      It just horrifies me that 4 pills gave me permanent T for life...
       
    22. David Jones

      David Jones Member

      Tinnitus Since:
      09/2016
      Cause of Tinnitus:
      Unknown
      Two months ago, I got prostatis, about the same time I got a really bad cold/flu like symptoms, and I started noticing symptoms of T. I was given a variety of anti-biotics for the prostatis, but the one I ended up on was cipro. I've been taking cipro tablets twice daily for nearly 3 weeks. During that time, the prostatis has almost cleared up, but my tinnitus has worsened considerably. I've read on the web that cipro can cause or worsen T, when I stop taking the cipro, will the effect (if any) reverse?
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.